New Here, Hyperacusis & Tinnitus

Discussion in 'Introduce Yourself' started by DutchGuy, Nov 22, 2014.

tinnitus forum
    1. DutchGuy

      DutchGuy Member

      Location:
      The Netherlands
      Tinnitus Since:
      07/2014
      Cause of Tinnitus:
      syringing, headphones
      Hello, I'm from Holland, having mild tinnitus since 07/2014 and for over two months now I have hyperacusis.
      I think I always was a little oversensitive for sound.
      My recent T came from wrong syrining. (too bad)

      Another cause might be from blasting out loud music/pc gaming with headphones for too many years.

      In one word it's devastating, especially the H. which is making me homebound.
       
      • Hug Hug x 1
    2. tomm
      Thinking

      tomm Member Benefactor

      Location:
      London, UK
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Acoustic trauma (club drumming)
      Hi DutchGuy, welcome!

      We're all in the same boat here. We have a special section for H too. I personally wear ear plugs when out and about and have been looking into electronic ones that only start reducing volume when sounds get above a certain level - I can't go out to any busy places or places with music right now. Quiet conversations with a few people is fine.

      What works/doesn't work for you?

      I think a lot of people recommend trying n-acetyl cysteine for H to start with. Have a look around.
       
      • Like Like x 1
    3. DutchGuy

      DutchGuy Member

      Location:
      The Netherlands
      Tinnitus Since:
      07/2014
      Cause of Tinnitus:
      syringing, headphones
      Hi Tomm, thanks for the info. Hope you're doing well.I didn't try anything yet to improve my T and H.
      I read about NAC (n-acetyl cysteine), did you try it? I read it helped people with hyperacusis.
      What brand is the best and where can I buy it.

      My H. doesn't give me a lot of pain, but every sound from soft to hard is sounding a lot louder.
      H. is now my major problem.

      My T. is something I can hear when I am in quiet accomodations, like my bed room. I have severe anxiety because of H.
       
    4. Kopesy
      Balanced

      Kopesy Member Benefactor

      Location:
      England, United Kingdom
      Tinnitus Since:
      19/09/2013
      Cause of Tinnitus:
      Acoustic Trauma'?' (Unknown)
      Hello there o/
      I've had H on & off with my T & it too has made me rather agoraphobic. Plenty of roads near me which doesn't help -_- I've noticed that really long hot baths give me some relief from both the T & H so I'm under the impression it's to do with tension in the neck atm or at least it's contributing to it. It's a vicious little circle however, as the more anxious I get the more tension I get which then makes me more anxious! XP
       
    5. tomm
      Thinking

      tomm Member Benefactor

      Location:
      London, UK
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Acoustic trauma (club drumming)
      Yep I take 2.4g of NAC a day, way over the prescribed dose and I'm not sure it's doing anything but making my visits to the bathroom expensive but trying anything that can help!

      No idea about best brand - I go to Holland and Barrett (the big health food chain found in most towns and cities) to get all my supplements.

      For H, get some comfy ear plugs, any ear plugs and wear them before you do dishes or travel or whatever hurts. My H has got a bit better after 2 months but I still physically reel from car horns and other things so apart from where I work or at home, I'm wearing them.

      If your T is quiet enough only hear in quiet places that's on the 'luckier' side of the scale. If you're getting anxiety, consider Tinnitus Retraining Therapy (TRT), exercise and anti-anxiety drugs like benzodiazepines (careful with these as some are reputed to give you T if you taper too fast).
       
    6. DutchGuy

      DutchGuy Member

      Location:
      The Netherlands
      Tinnitus Since:
      07/2014
      Cause of Tinnitus:
      syringing, headphones
      Too bad, I can't afford TRT . Lorazepam withdrawal already made my H. severe I think. Took that benzo to deal with stress coming from T. One week after I fully tapered from lorazepam my H. increased alot.
      Maybe I will start with a therapy where they will teach you how to deal wit H.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.